Internal Medicine
Online ISSN : 1349-7235
Print ISSN : 0918-2918
CASE REPORTS
Insulin Autoimmune Syndrome Caused by an Adhesive Skin Patch Containing Loxoprofen-Sodium
Satoko Okazaki-SakaiSachiko YoshimotoKunimasa YagiTakanobu WakasugiYoshiyu TakedaMasakazu Yamagishi
Author information
JOURNALS OPEN ACCESS

Volume 52 (2013) Issue 21 Pages 2447-2451

Details
Download PDF (305K) Contact us
Abstract

A 62-year-old woman complained of repeated hypoglycemic events. A 75g oral glucose tolerance test (75gOGTT) showed a marked increase in the plasma insulin level and impaired glucose tolerance. The patient exhibited a high titer of plasma anti-insulin autoantibodies. Her diagnosis was insulin autoimmune syndrome (IAS). Following the cessation of loxoprofen-sodium (LOXs), she experienced no further hypoglycemic episodes. However, the hypoglycemic attacks recurred following the accidental readministration of LOXs in an adhesive skin patch. Considering the changes in the titer of anti-insulin autoantibodies, the repeated 75gOGTT and the repeated Scatchard analysis, we determined LOXs to be the cause of the IAS and evaluated the characteristics of the autoantibodies.

Information related to the author
© 2013 by The Japanese Society of Internal Medicine
Previous article Next article

Recently visited articles
feedback
Top